Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Criteria for discrete spectrum of singular selfadjoint differential operators


Author: L. W. Rollins
Journal: Proc. Amer. Math. Soc. 34 (1972), 195-200
MSC: Primary 47E05; Secondary 34B25
DOI: https://doi.org/10.1090/S0002-9939-1972-0291883-X
MathSciNet review: 0291883
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Under certain conditions on the coefficients of symmetric singular differential operators of order 2n, selfadjoint extensions are shown to have a discrete spectrum. The results are proven specifically for the Friedrichs extension.


References [Enhancements On Off] (What's this?)

  • [1] John V. Baxley, The Friedrichs extension of certain singular differential operators, Duke Math. J. 35 (1968), 455–462. MR 0226446
  • [2] Nelson Dunford and Jacob T. Schwartz, Linear operators. Part II: Spectral theory. Self adjoint operators in Hilbert space, With the assistance of William G. Bade and Robert G. Bartle, Interscience Publishers John Wiley & Sons New York-London, 1963. MR 0188745
  • [3] M. S. P. Eastham, The least limit point of the spectrum associated with singular differential operators, Proc. Cambridge Philos. Soc. 67 (1970), 277–281. MR 0252740
  • [4] K. O. Friedrichs, Criteria for the discrete character of the spectra of ordinary differential operators, Studies and Essays Presented to R. Courant on his 60th Birthday, January 8, 1948, Interscience Publishers, Inc., New York, 1948, pp. 145–160. MR 0023415
  • [5] M. A. Naĭmark, Linear differential operators, GITTL, Moscow, 1954; English transl., Part II, Ungar, New York, 1967. MR 16, 702; MR 41 #7485.
  • [6] Frédéric Riesz and Béla Sz.-Nagy, Leçons d’analyse fonctionnelle, Akadémiai Kiadó, Budapest, 1953 (French). 2ème éd. MR 0056821

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47E05, 34B25

Retrieve articles in all journals with MSC: 47E05, 34B25


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1972-0291883-X
Keywords: Singular differential operators, selfadjoint extensions, spectrum
Article copyright: © Copyright 1972 American Mathematical Society